Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Feb 21, 2014, 2:54 AM EST for 10 counties in West Virginia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2014, 2:54 AM EST (07:54 UTC)
- Expired
- Feb 21, 2014, 3:45 AM EST
- In force
- 51 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Lewis County, WV, Nicholas County, WV, Ritchie County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 85 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 3:30 AM EST | TSTM WND DMG | Sutton, WV | MULTIPLE TREES DOWN FLATWOODS TO SUTTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 12:02 AM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286
WUUS51 KRLX 210754
SVRRLX
WVC007-013-015-017-019-021-041-067-085-101-210845-
/O.NEW.KRLX.SV.W.0008.140221T0754Z-140221T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
254 AM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRAXTON COUNTY IN WEST VIRGINIA...
CALHOUN COUNTY IN WEST VIRGINIA...
EAST CENTRAL CLAY COUNTY IN WEST VIRGINIA...
DODDRIDGE COUNTY IN WEST VIRGINIA...
NORTHERN FAYETTE COUNTY IN WEST VIRGINIA...
GILMER COUNTY IN WEST VIRGINIA...
LEWIS COUNTY IN WEST VIRGINIA...
NICHOLAS COUNTY IN WEST VIRGINIA...
SOUTHEASTERN RITCHIE COUNTY IN WEST VIRGINIA...
WESTERN WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 345 AM EST
* AT 248 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE TO PRODUCE 60 MPH WIND
GUST. THESE STORMS WERE LOCATED 20 MILES SOUTHWEST
OF ARNOLDSBURG...OR 13 MILES WEST OF CLAY...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
UNION...SMITHERS...POWELLTON...MONTGOMERY...HAWKS NEST STATE
PARK...GAULEY BRIDGE...GASSAWAY...CRAIGSVILLE...CEDAR CREEK STATE
PARK...CAMDEN ON GAULEY...BIRCH RIVER AND ANSTED.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-79 BETWEEN MILE
MARKERS 46 AND 95...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS
63 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST FRIDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3885 8039 3849 8040 3816 8059 3798 8137
3818 8132 3848 8083 3869 8103 3863 8109
3865 8116 3892 8125 3942 8072 3942 8071
TIME...MOT...LOC 0752Z 251DEG 44KT 3854 8125
$$
082 follow-up statements
591
WWUS51 KRLX 210833
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
333 AM EST FRI FEB 21 2014
WVC013-015-017-021-085-210843-
/O.CAN.KRLX.SV.W.0008.000000T0000Z-140221T0845Z/
GILMER WV-DODDRIDGE WV-CLAY WV-CALHOUN WV-RITCHIE WV-
333 AM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RITCHIE...
CALHOUN...EAST CENTRAL CLAY...DODDRIDGE AND GILMER COUNTIES IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST FRIDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3849 8040 3816 8059 3805 8121 3846 8085
3848 8082 3849 8082 3889 8064 3890 8061
3892 8063 3912 8054 3885 8039 3878 8041
3874 8039
TIME...MOT...LOC 0833Z 251DEG 44KT 3870 8064
$$
WVC007-019-041-067-101-210845-
/O.CON.KRLX.SV.W.0008.000000T0000Z-140221T0845Z/
NICHOLAS WV-LEWIS WV-FAYETTE WV-BRAXTON WV-WEBSTER WV-
333 AM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EST
FOR WESTERN WEBSTER...EASTERN BRAXTON...NORTH CENTRAL FAYETTE...
WESTERN LEWIS AND NICHOLAS COUNTIES...
AT 330 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR
SUTTON...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HEATERS...CENTRALIA...FALLS MILLS...DIANA...WEBSTER SPRINGS...SAND
RUN...WALKERSVILLE...IRELAND AND CLEVELAND
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
57 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST FRIDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3849 8040 3816 8059 3805 8121 3846 8085
3848 8082 3849 8082 3889 8064 3890 8061
3892 8063 3912 8054 3885 8039 3878 8041
3874 8039
TIME...MOT...LOC 0833Z 251DEG 44KT 3870 8064
$$
08798
WWUS51 KRLX 210849
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
349 AM EST FRI FEB 21 2014
WVC007-019-041-067-101-210859-
/O.EXP.KRLX.SV.W.0008.000000T0000Z-140221T0845Z/
NICHOLAS WV-LEWIS WV-FAYETTE WV-BRAXTON WV-WEBSTER WV-
349 AM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WEBSTER...EASTERN
BRAXTON...NORTH CENTRAL FAYETTE...WESTERN LEWIS AND NICHOLAS COUNTIES
HAS EXPIRED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
58 AND 95.
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3849 8040 3816 8059 3805 8121 3846 8085
3848 8082 3849 8082 3889 8064 3890 8061
3892 8063 3912 8054 3885 8039 3878 8041
3874 8039
TIME...MOT...LOC 0833Z 251DEG 44KT 3869 8064
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 9:18 PM EST, 5 hours 36 minutes earlier.
Area forecast discussion, Feb 20, 9:18 PM EST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
918 PM EST THU FEB 20 2014
.SYNOPSIS...
STRONG COLD FRONT DURING THE LATE OVERNIGHT INTO PREDAWN.
WINDY AND COLDER FRIDAY. WEAK SYSTEM SATURDAY NIGHT INTO SUNDAY.
SNOW MONDAY NIGHT INTO TUESDAY. WINTER REMAINS THROUGHOUT NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
NEAR 02Z FRIDAY...FRONT W OF SDF AND NEARING CKV IN KY...AND NEARING
MKL IN TN. WITH 500 MB TROF TAKING ON A SLIGHT NEGATIVE TILT
OVERNIGHT...WILL TRY TO SLOW DOWN THE FRONTAL PASSAGE AN HOUR OR SO.
HAVE FRONT NEAR CRW AROUND 09Z-10Z.
AS A RESULT...WILL ALSO KEEP TEMPERATURES AND DEW POINTS HIGHER
LONGER THROUGH THE NIGHT.
DESPITE THE FAST FLOW...STILL CONCERNED ABOUT WATER...EVEN WHERE THE
SNOW IS LONG GONE...IN THE WESTERN LOWLANDS. OF COURSE...THE
DEEPEST SNOW PACK STILL OVER THE HEADWATERS OF THE CHEAT...THE
TYGART VALLEY...INCLUDING ITS MIDDLE FORK...AND THE BUCKHANNON.
WILL HAVE EXTRA STAFFING OVERNIGHT NOT ONLY TO MONITOR
CONVECTION...BUT RAINFALL...AND IF ANY SHOWERS SET UP ALONG THAT
FAST FLOW. SO ALL OUR ATTENTION IS NOT ON THE GUSTY
SHOWERS/THUNDERSTORMS AND THEIR WIND. COULD NOT RULE OUT EITHER
SHORT FUSE FLOOD WATCHES OR FLOOD WARNINGS.
STRONGEST PRESSURES RISES ON THE ORDER OF 8 TO 10 MB/3 HOURS IN WAKE
OF THE FRONT. SO WILL HOLD ONTO STRONG GUSTY WINDS
IN THE MORNING. SLOWLY DIMINISH GUSTS SOUTH TO NORTH DURING THE MID
AND LATE AFTERNOON HOURS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
THE FIRST HALF OF THE SHORT TERM FORECAST IS DOMINATED BY SURFACE
HIGH PRESSURE PASSING TO THE SOUTH...WITH A VERY BROAD UPPER TROUGH
ACROSS THE EASTERN 2/3 OF THE CONUS...RESULTING IN NEARLY ZONAL FLOW
OVER MIDDLE OHIO RIVER VALLEY. 12Z MODELS IN FAIR AGREEMENT WITH A
WEAK COLD FRONT CROSSING FORECAST AREA SATURDAY NIGHT INTO
SUNDAY...HOWEVER A GOOD BIT OF DIFFERENCE IN AVAILABLE MOISTURE. THE
NAM IS THE MOST AGGRESSIVE WITH PRECIP...WITH THE GFS POINTING TO
VERY LITTLE PRECIP AND ECMWF IN THE MIDDLE. WILL GO WITH CHANCE POPS
FOR NOW. TEMPS DROPPING THROUGH THE NIGHT...SO MAY INITIALLY START
OUT AS LIGHT RAIN...THEN CHANGE OVER TO LIGHT SNOW AS THE NIGHT GOES
ON...ESPECIALLY NORTH. ANOTHER WEAK SYSTEM APPROACHING LATE
SUNDAY...GFS/ECMWF IN SOME AGREEMENT WITH PRECIP APPROACHING FROM
WEST...WHILE NAM IS AN OUTLIER WITH A MORE SOUTHERN TRACK. FOR NOW
SIDED WITH THE GFS/ECMWF CONSENSUS WITH SLIGHT CHANCE POPS
APPROACHING FROM THE WEST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WEAK SYSTEM WILL PULL OFF TO THE NORTHEAST SUNDAY NIGHT...WITH
COLDER AIR MOVING IN BEHIND THIS SYSTEM. ECMWF AND GFS HAVE BEEN
CONSISTENT WITH A SYSTEM MONDAY NIGHT AND TUESDAY...SO WILL INCREASE
POPS SOME. EVEN COLDER AIR MOVES IN BEHIND THIS SYSTEM...SO LEFT
SOME UPSLOPE SNOW INTO WEDNESDAY. YET ANOTHER SYSTEM WILL ARRIVE
LATE IN THE WEEK...BUT STILL LOTS OF DIFFERENCES IN THE MODELS.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
DID HAVE WINDS LAYING DOWN BRIEFLY THIS EVENING BEFORE INCREASING
AGAIN AHEAD OF THE FRONT. COULD NOT RULE OUT SOME LOCAL LOW LEVEL
WIND SHEAR BEFORE SURFACE WINDS INCREASE AGAIN.
NO MAJOR TIME CHANGES ON THE FRONTAL CONVECTION.
IN THE WAKE OF THE COLD FRONT...HELD ONTO SOME STRONGER GUSTS IN THE
COLD AIR ADVECTION AND PRESSURE RISES OF ABOUT 8 MB/3 HOURS. THIS
WOULD AFFECT EARLY MORNING FLIGHTS AROUND 10-14Z. ALSO TRIED TO DROP
CEILINGS FOR A FEW HOURS IN WAKE OF THE FRONT...BEFORE LIFTING.
POST FRONTAL CLOUDS SCATTER OUT IN THE SOUTH...BUT MAY HOLD WITH A
BROKEN CEILINGS ACROSS EASTERN OHIO AND NORTHERN WEST VIRGINIA AFTER
18Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF CONVECTION LINE AND FRONT MAY VARY
BY AN HOUR OR TWO. THIS COULD HAVE LARGE IMPACTS ON THE TAF GIVEN
THE SHORT DURATION OF THE CONVECTION.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 02/21/14
UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
EST 1HRLY 21 22 23 00 01 02 03 04 05 06 07 08
CRW CONSISTENCY H H H H H H M M M H M H
HTS CONSISTENCY H H H H M L L M M H H H
BKW CONSISTENCY H H H H H H H H M L L M
EKN CONSISTENCY H L H H H H H L M M L M
PKB CONSISTENCY L L L L L M M M M M H H
CKB CONSISTENCY H H H H H H H M M M M M
AFTER 00Z SATURDAY...
IFR POSSIBLE IN SNOW LATE MONDAY NIGHT AND TUESDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 4 PM EST FRIDAY FOR WVZ005>011-013>020-
024>040-046-047.
OH...WIND ADVISORY UNTIL 4 PM EST FRIDAY FOR OHZ066-067-075-076-
083>087.
KY...WIND ADVISORY UNTIL 4 PM EST FRIDAY FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 4 PM EST FRIDAY FOR VAZ003-004.
&&
SYNOPSIS...RPY/MZ/26
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...RPY
AVIATION...KTBHazardous weather outlook, Feb 21, 12:15 AM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1215 AM EST FRI FEB 21 2014 WVZ010-018-019-220515- PLEASANTS-CALHOUN-RITCHIE- 1215 AM EST FRI FEB 21 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND WET SOILS...RAINFALL OVERNIGHT COULD PRODUCE FLOODING. IF THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND WET SOILS...RAINFALL OVERNIGHT COULD PRODUCE FLOODING FRIDAY. IF THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ011-020-027>032-037>040-046-047-220515- TYLER-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1215 AM EST FRI FEB 21 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND WET SOILS...RAINFALL COULD PRODUCE FLOODING OVERNIGHT. IF THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND WET SOILS...RAINFALL OVERNIGHT COULD PRODUCE FLOODING FRIDAY. IF THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013>017-024>026- 220515- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO-LOGAN-BOONE- 1215 AM EST FRI FEB 21 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND WET SOILS...RAINFALL OVERNIGHT COULD PRODUCE FLOODING. IF THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND WET SOILS...RAINFALL OVERNIGHT COULD PRODUCE FLOODING FRIDAY. IF THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>036-220515- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 1215 AM EST FRI FEB 21 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND PORTIONS OF SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND WET SOILS...RAINFALL OVERNIGHT COULD PRODUCE FLOODING. IF THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ALSO...WITH THE RECENT SNOW MELT...SWOLLEN SMALL STREAMS...AND WET SOILS...RAINFALL OVERNIGHT COULD PRODUCE FLOODING FRIDAY. IF THAT THREAT INCREASES...A FLOOD WATCH WOULD BE POSTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, Feb 21, 1:40 AM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
140 AM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG 2 E BURLINGTON 38.41N 82.49W
02/21/2014 CABELL WV 911 CALL CENTER
ROOF BLOWN OF CHURCH AT 1900 BLOCK OF MADISON AVE
&&
EVENT NUMBER RLX1400562
JMLocal storm report, Feb 21, 2:21 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
221 AM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM TSTM WND GST CROSS LANES 38.43N 81.79W
02/21/2014 E60 MPH KANAWHA WV NWS EMPLOYEE
&&
EVENT NUMBER RLX1400563
TRMLocal storm report, Feb 21, 2:24 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
224 AM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM TSTM WND GST 6 WSW CHARLESTON 38.32N 81.73W
02/21/2014 E60 MPH KANAWHA WV NWS OFFICE
&&
EVENT NUMBER RLX1400564
TRMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 12:05 AM EST | Severe Thunderstorm Warning | RLX | Wayne | 55 min |
| Feb 21, 12:44 AM EST | Severe Thunderstorm Warning | RLX | Wayne | 61 min |
| Feb 21, 1:08 AM EST | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 52 min |
| Feb 21, 1:20 AM EST | Severe Thunderstorm Warning | RLX | Jackson, Mason, Pleasants, Ritchie, Tyler, Wood | 55 min |
| Feb 21, 1:42 AM EST | Severe Thunderstorm Warning | RLX | Boone, Cabell, Jackson, Lincoln, Logan, Mason and 3 more | 63 min |
| Feb 21, 2:13 AM EST | Severe Thunderstorm Warning | RLX | Boone, Clay, Jackson, Kanawha, Logan, Mingo and 2 more | 62 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.